Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 55, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 16, 2010, 3:35 PM MDT for El Paso County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2010, 3:35 PM MDT (21:35 UTC)
- Expired
- Sep 16, 2010, 4:30 PM MDT
- In force
- 55 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 382 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1812 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 1:57 PM MDT, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 16, 1:57 PM MDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 157 PM MDT THU SEP 16 2010 .SYNOPSIS... AN UNSTABLE AIR MASS AND ABUNDANT MOISTURE WILL HELP DEVELOP SCATTERED SHOWERS AND THUNDERSTORMS CAPABLE PRODUCING MODERATE TO HEAVY RAINFALL THIS AFTERNOON AND EVENING. ISOLATED TO SCATTERED SHOWERS WILL OCCUR AGAIN ON FRIDAY. THE WEEKEND WILL BE LESS ACTIVE WITH STRONGER HIGH PRESSURE ALOFT AND LESS MOISTURE AVAILABLE. A TROUGH PASSING TO THE NORTH WILL HELP FORM ISOLATED SHOWERS AND THUNDERSTORM BOTH MONDAY AND TUESDAY. A SURGE OF MOISTURE FROM THE SOUTH WILL RESULT IN A VERY ACTIVE THUNDERSTORM PATTERN FROM WEDNESDAY THROUGH NEXT FRIDAY WITH SOME STORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND HAIL. TEMPERATURES WILL CONTINUE TO WARM ABOVE SEASONAL AVERAGES THROUGH THE FORECAST PERIOD. && .DISCUSSION... SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED OVER PORTIONS OF OTERO...EL PASO...AND HUDSPETH COUNTIES. THESE STORMS ARE VERY SLOW MOVING WITH LOCALLY HEAVY RAINFALL POSSIBLE. WITH ABUNDANT MOISTURE IN PLACE AND A WEAK UPPER LEVEL DISTURBANCE PROVIDING ADDITIONAL FORCING...MORE THUNDERSTORM DEVELOPMENT IS EXPECTED OVER THE FORECAST AREA TONIGHT WITH THE STRONGEST ACTIVITY GENERALLY EAST OF THE RIO GRANDE. WITH PRECIPITABLE WATER VALUES RUNNING WELL ABOVE NORMAL LOCALLY HEAVY RAINFALL WITH MINOR FLOODING WILL BE POSSIBLE NEAR STRONGER STORMS. ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED AGAIN TOMORROW WITH THE MOIST AND UNSTABLE AIR MASS REMAINING IN PLACE. THUNDERSTORM ACTIVITY MAY DIMINISH SOME ON SATURDAY AS A RESULT OF A STRENGTHENING OF HIGH PRESSURE ALOFT AND A LESSENING OF MOISTURE IN THE ATMOSPHERE. ISOLATED STORMS...MAINLY OVER THE MOUNTAINS... REMAIN POSSIBLE SATURDAY AND SUNDAY. THE PATTERN WILL BEGIN TO SHIFT BY LATE SUNDAY AND MONDAY AS A WEST COAST TROUGH MOVES INLAND AND STRENGTHENS THE MOIST SOUTHERLY FLOW OVER THE REGION AHEAD OF IT. WHILE THE TROUGH WILL PASS NORTH OF THE LOCAL AREA...IT WILL STILL PROVIDE ENOUGH FORCING AND SHEARING TO INITIATE THUNDERSTORM DEVELOPMENT...EVEN IF THE MOISTURE LEVELS ARE NOT IDEAL. SOME OF THE STORMS MAY BECOME STRONG DUE TO THE DECENT VEERING PROFILE OF SOUTHERLY WINDS AT THE LOWER LEVELS AND WESTERLY WINDS ALOFT. HAIL MAY BE A FACTOR WITH SOME OF THE STORMS WITH COOLING TEMPERATURES ALOFT. THE PATTERN WILL BECOME FURTHER ENHANCED BY WEDNESDAY AS ANOTHER WEST COAST TROUGH DEEPENS AND SETS UP A STRONGER VEERING PROFILE OVER THE REGION. THE AREA COULD ALSO BE UNDER THE RIGHT QUADRANT OF A JET STREAK THAT WOULD ENHANCE LIFT ACROSS THE REGION. MOISTURE LEVELS WILL ALSO SIGNIFICANTLY INCREASE FOR WEDNESDAY THROUGH THURSDAY TIME FRAME...SETTING UP THE POTENTIAL FOR VERY STRONG TO POSSIBLY SEVERE THUNDERSTORM DEVELOPMENT BOTH WEDNESDAY AND THURSDAY. && .AVIATION...VALID 17/00Z-18/00Z... VFR CONDS EXPECTED THRU PD WITH FEW-SCT080 SCT-BKN200. WDLY SCT VRB20G40KT 5SM TSRA BKN020-030 MAINLY EAST OF KDMN-KTCS LINE POSSIBLE THROUGH 04Z. SCT TSMS WILL REDEVELOP WITH SIMILAR CONDS AFT 18Z ACROSS ALL OF SOUTHWESTERN NM AND FAR WEST TX. && .FIRE WEATHER... LOW LEVEL MOISTURE WILL BE SURGING WESTWARD TONIGHT AS EAST TO SOUTHEAST WINDS MOVE ACROSS SOUTHERN NEW MEXICO. ISOLATED TO SCATTERED THUNDERSTORMS ARE THEN EXPECTED FOR FRIDAY ACROSS THE FIRE DISTRICT. MAINLY TERRAIN INDUCED THUNDERSTORMS ARE EXPECTED FOR THE WEEKEND...BUT DEW POINTS ACROSS THE PLAINS WILL REMAIN IN THE MID 40S TO MID 50S DUE TO THE SOUTHEAST WINDS. THE REGION WILL COME UNDER THE INFLUENCE OF A COUPLE UPPER LEVEL TROUGHS WHICH WILL TURN FLOW MORE SOUTH-SOUTHWEST AND BRING BACK SOME DEEPER MONSOON MOISTURE WITH THE POTENTIAL FOR HEAVY RAIN AND SEVERE THUNDERSTORMS...ESPECIALLY FOR THE MIDDLE PART OF THE WEEK. HIGH TEMPERATURES THROUGH THE WEEKEND WILL REMAIN ABOVE NORMAL WITH READINGS AROUND 90 OVER THE PLAINS THROUGH THE WEEKEND BEFORE STARTING TO COOL OFF NEXT WEEK WITH THE INCREASING MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 68 91 68 92 67 / 30 20 20 10 10 SIERRA BLANCA TX 61 88 64 88 63 / 30 20 20 10 10 LAS CRUCES 65 90 65 91 64 / 30 20 20 10 10 ALAMOGORDO 62 87 63 88 62 / 30 20 20 10 10 CLOUDCROFT 47 71 46 70 46 / 30 30 30 20 20 TRUTH OR CONSEQUENCES 62 92 65 91 65 / 20 20 20 10 10 SILVER CITY 56 87 57 85 58 / 20 20 20 10 10 DEMING 62 92 65 90 66 / 20 20 20 10 10 LORDSBURG 63 93 63 91 65 / 10 20 20 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/26
Hazardous weather outlook, Sep 16, 11:25 AM MDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1125 AM MDT THU SEP 16 2010 NMZ022>025-030>032-TXZ055-056-171730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1125 AM MDT THU SEP 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT INCREASING MOISTURE ACROSS THE REGION WILL RESULT IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS MAY BECOME STRONG...CAPABLE OF PRODUCING PERIODS OF MODERATE TO HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS UP TO 50 MPH. UNDER THE RIGHT CONDITIONS ONE OR TWO STORMS MIGHT REACH SEVERE CRITERIA...CAPABLE OF PRODUCING HAIL IN EXCESS OF ONE INCH IN SIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS MAY OCCUR AGAIN ON FRIDAY. STORMS ARE EXPECTED TO BE LESS FREQUENT AND WEAKER DURING THE WEEKEND WHEN HIGH PRESSURE ALONG WILL BE STRONGER AND MOISTURE LEVELS REDUCED. A SHORT WAVE TROUGH PASSING TO THE NORTH MAY INCREASE CHANCES FOR THUNDERSTORMS ON MONDAY AND TUESDAY. A VERY ACTIVE THUNDERSTORM PATTERN MAY OCCUR NEXT WEDNESDAY AND THURSDAY WITH HEAVY RAIN AND A FEW SEVERE THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. LUNDEEN
In the hours before
Special weather statement, Sep 16, 2:34 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 234 PM MDT THU SEP 16 2010 TXZ055-056-162100- EL PASO TX-HUDSPETH TX- 234 PM MDT THU SEP 16 2010 ...STRONG THUNDERSTORMS THREATENING EASTERN EL PASO AND NORTHWESTERN HUDSPETH COUNTIES THROUGH 300 PM MDT... AT 226 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS OVER EASTERN EL PASO AND WESTERN HUDSPETH COUNTIES. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... HORIZON CITY... FORT HANCOCK... LOMA LINDA... ESPERANZA... ACALA... SPARKS... MONTANA VISTA... MCNARY... HUECO TANKS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 1:35 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Sep 16, 2:52 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero | 3 hr |
| Sep 15, 7:00 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 30 min |
| Sep 16, 1:34 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 116 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.